MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Codes Misfocusing (1401); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
It was reported that a 13.2mm, tmicl13.2, -13/2/90 (sphere/cylinder/axis), implantable collamer lens was implanted into the patients left eye (0s) on (b)(6) 2021.On (b)(6) 2021 lens repositioning was performed due to lens rotation (unknown whether vault was low), it was reported that repositioning resolved the problem.For status of the eye (sign/symptoms): "resolved" was reported.Per study investigator, the cause of this event was related to the device.For additional information the reporter stated "per medical monitor of note, lens power calculation recommended by staar was tmicl 13.7, -13.00/2.0/080.However, the doctor chose to go with the tmicl 13.2.".
 
Additional Manufacturer Narrative
B5- per updated information "as of (b)(6) 2021, lens rotated again and subject had increased cylinder to baseline (2.75 vs.Baseline 2.25).Sle: rotated icl @ 087 (83 degrees of rotation).Claim # (b)(4).
 
Additional Manufacturer Narrative
B5 - per updated email, problem is resolved.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key11891166
Report Number2023826-2021-01675
Device Sequence Number3911054
Product Code QCB
UDI-Device Identifier00841542109451
UDI-Public00841542109451
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/20/2022
Device Model NumberTMICL13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer10/19/2021
06/16/2023
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date03/08/2022
07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W/FTP, LOT# UNK.; CARTRIDGE MODEL: SFC-45 W/FTP, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexMale